Clonazepam

Hello I’m having 0.250 mc of Clonazepam daily. It helps abit with the rocking but I feel I’m getting addicted to this. The day I don’t take it I’m really bad. Should I be weaning off this?

Something to discuss with your Doctor. Are you based in US? UK patients are usually warned away from this family of drugs I thought.

From Wikipedia:

"One-third of individuals treated with benzodiazepines for longer than four weeks develop a dependence on the drug and experience a withdrawal syndrome upon dose reduction. High dosage and long-term use increase the risk and severity of dependence and withdrawal symptoms. Withdrawal seizures and psychosis can occur in severe cases of withdrawal, and anxiety and insomnia can occur in less severe cases of withdrawal. "

Yuk!!

Shud I weaning off this?

I’m in the uk

I understand people should be careful not to get attached to Benzo’s because they are so difficult to come off of.

However, that’s really a question for your (oto)-neurologist.

It’s probably a balance - if you’ve not had luck with other less tricky drugs but these improve your quality of life then there may be a call to make.

Don’t panic about it Veena, just email your doctor, or discuss at your next appointment.

I’m waiting for a telephone call from Dr S. but it will be in December. I haven’t found a mess that has helped me as yet

1 Like

Veena, have you tried Amitriptyline yet?

Clonazepam and all drugs in the benzo class are highly physically addictive. Don’t stop without consulting your doctor first as sudden cessation can cause seizures.

That said 0.25mg is very low as a dose. My doctor prescribed me 2mg pills to take when needed. A lower dose probably means less severe withdrawal symptoms, but I’m not a doctor.

They really are miracle drugs for vertigo though. Clonazepam, Diazepam and Alprazolam seem to all be equally effective. It’s a pity the risks are so serious as being on a higher dose takes 100% of my chronic vertigo away.

1 Like

Yes I’m on 25mg

Ah, great this can be a very helpful drug which is well tolerated with minimal side effects and easy to titrate both up and down.

I would highly recommend all of the following (will copy this from another recent post):

  • stop reading any medical journal articles or googling solutions (and take a break from the forum if you need to)
  • eliminate caffeine (this may also improve the rest of your symptoms)
  • go out for long walks and enjoy nature (staying in is a very bad idea!) - do this every day.
  • socialise more - the more normal life is and the more you interact with friends the better.
  • do anything which is pleasantly distracting - e.g. a hobby you can still do and love.
  • read some of the more positive posts on this site
  • go get some psychotherapy, e.g. CBT, Mindfulness from someone who knows what they are doing. It really helped me. Discuss with your doctor.

Failing that I would discuss adding an SSRI with Dr. S like Citalopram rather than sticking to Benzo’s.

But really, imho take as little medication as you can get away with. It is not good for your body in the longer term.

You have to fight, be strong and overcome your anxiety. This will help you get better. Anxiety is one of your enemies in this.

Try to think of this thing as a very harmless but extremely annoying set of sensations and distracting symptoms. They aren’t going to hurt you and in any case they will inevitably get less intense most likely. Some or all of them may completely disappear.

Almost all my symptoms are gone now bar the tinnitus. You can get there too!

You will get better Veena!

1 Like

Thank you for your kind words. Unfortunately I have tried cuitalaoram Effexor and Zoloft with no success only increasing my symptoms. I’m on 75 mg metropol and25mg amitriptyline. Neither helping me at the moment

Pleasure.

Well I got worse for a while, then it stayed crazy for about a year and a half, morphing all the time, and then began to improve.

The meds helped me but never got rid of the symptoms, they just helped me use the computer comfortably for longer and got me up and out of the house.

Anxiety haunted me for about a year, a year and a half (but worse by far in the first 6 months), then I began to gain mental control.

See if you can follow some or all of my bullets.

Good luck!

I will have a look at your story x